MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDIA® FOLEY CATHETER SILICONE COATED

C.R. BARD, INC. (COVINGTON) -1018233 BARDIA® FOLEY CATHETER SILICONE COATED
Catalog Number 123620A
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code Pain (1994)
Date of Event 12/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2024, the patient had a distended abdomen and could not urinate on own.The doctor ordered an indwelling urinary catheter.The nurse selected a 20ch/fr urinary foley catheter, which was checked before the operation.The catheter tip was lubricated with an iodine cotton ball and aseptic operation was strictly performed.The insertion process was smooth, with a depth of 18 cm.After the injection, 15 ml of sterile water was injected with a 30 ml syringe, and the urine was discharged smoothly.On december 18, the nurse made rounds and found that the catheterization was not smooth.After aspirating the balloon, only a small amount of liquid was found.20 ml of sterile water for injection was re-injected and used normally.The night shift nurse found that the foley catheter had slipped and the balloon was deflated.After the catheter was replaced immediately, urination was normal.Catheterization was performed twice in a row, which increased the patient's pain and the cost of the hospital.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.It is unknown whether the device had met relevant specifications.The product was used for urological care.It was unknown whether the product had caused the reported failure.The potential root cause for this failure could be user related (example: contact with sharp object)/mechanical failure/operator error/thin rubberize layer).A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.The instructions for use were found adequate and state the following: "structure & composition: the product include three series: bardex, bardic and bardia.The composition of each series is as follows: bardex, bardic and bardia bi-lumen series are composed of catheter body, inflation cone interface, balloon and valve.Bardia tri-lumen is composed to tube body, inflation cone interface, deflation cone interface, flush cone interface, balloon and valve.¿the product is with silicone coating.The material of catheter body, inflation conical interface, deflation conical interface, flushing conical interface, balloon is natural latex.The material of valve is polypropylene.Sterilized by gamma radiation.Disposable.Scope of application: foley catheter is intended for use in the drainage of urine from the bladder of children and adults.Precaution: this product contains natural rubber latex which may cause allergic reaction.Sterile unless package has been opened or damage.Warning: do not use petroleum substrate lubricants with the latex- based urethral catheters such as petroleum jelly and label liquid paraffin, which will damage latex and may burst balloon.Water-soluble lubricant can be used.Valve type: use luer slip syringe.Do not use needle.To deflate catheter balloon: gentle insert a syringe in the catheter valve.Never use excessive force to make the syringe ¿stick¿ in the valve.If you notice slow or no deflation, re-seat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen.If permitted by hospital practical, the valve may be cut off.If this fails, please contact an adequately trained professional for assistance, as directed by hospital practical.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.Storage: catheters need to be stored at room temperature and keep away from the direct light and preferably stored in the original packing box.Do not use the product of have latex allergy." this report references a us equivalent device.The us udi equivalent for this product number is used.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARDIA® FOLEY CATHETER SILICONE COATED
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key21167455
Report Number1018233-2025-00111
Device Sequence Number9538772
Product Code KOD
UDI-Device Identifier00801741095214
UDI-Public(01)00801741095214(11)220617(17)270228(10)MYGN5849
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K922431
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number123620A
Device Lot NumberMYGN5849
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2024
Initial Report FDA Received Date01/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown